Large Deviations for Random Evolutions in the Scheme of Asymptotically Small Diffusion

  • Volodymyr S. Korolyuk
  • Igor V. Samoilenko
Part of the Springer Optimization and Its Applications book series (SOIA, volume 90)


The theory of large deviations deals with the asymptotic estimations for probabilities of rare events. The method, used in majority of classical works, is based on the change of measure and application of the variational formula to the cumulant of the process under study. Here the large deviations problem is considered for random evolutions in the scheme of asymptotically small diffusion. The method of asymptotic analysis for the exponential generator of the Markov process is used. The limit exponential generators are calculated for random evolution with the ergodic Markov switching (Sect. 3) and with the split-and-double merging switching Markov process (Sect. 4). The method proposed here may have applications for the finite dimensional models arising in the theory of random evolutions in R d , queuing theory, etc.


  1. 1.
    Cole, J.D.: On a quasi-linear parabolic equation occuring in aerodynamics. Quart. Appl. Math. 9, 225–236 (1951)MATHMathSciNetGoogle Scholar
  2. 2.
    Cramér, H.: Sur un nouveau théoreme-limite de la théorie des probabilités. Acta. Sci. et Ind. 736, 5–23 (1938)Google Scholar
  3. 3.
    Donsker, M.D., Varadhan, S.R.S.: Asymptotic evaluation of certain markov process expectations for large time, I,II,III. Comm. Pure Appl. Math. 27, 1–47, 28, 279–301, 29, 389–461 (1975, 1976)Google Scholar
  4. 4.
    Evans, L.C.: The perturbed test function method for viscosity solutions of nonlinear PDE. Proc. Roy. Soc. Edinburgh Sect. A. 111(3–4), 359–375 (1989)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Feng, J., Kurtz, T.G.: Large Deviation for Stochastic Processes, vol. 131, AMS, RI (2006)CrossRefGoogle Scholar
  6. 6.
    Fleming, W.H., Souganidis, P.E.: A PDE approach to some large deviations problems. Nonlinear Systems of Partial Differential Equations in Applied Mathematics, Part 1 (Santa Fe, N.M., 1984), vol. 23, pp. 441–447. Lectures in Applied Mathematics, American Mathematical Society, Providence, RI (1986)Google Scholar
  7. 7.
    Freidlin, M.J., Wentzel, A.D.: Random Perturbations of Dynamical Systems. Springer, New York (1998)CrossRefMATHGoogle Scholar
  8. 8.
    Hopf, E.: The partial differential equation \(u_{t} + uu_{x} =\mu u_{xx}\). Comm. Pure Appl. Math. 3, 201–230 (1950)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Koroliuk, V.S., Limnios, N.: Stochastic Systems in Merging Phase Space. WSP, Singapore (2005)CrossRefMATHGoogle Scholar
  10. 10.
    Koroliuk, V.S.: Random evolutions with locally independent increments on increasing time intervals. J. Math. Sci. Vol. 179(2), 273–289 (2011)CrossRefGoogle Scholar
  11. 11.
    Kurtz, T.G.: A limit theorem for perturbed operator semigroups with applications to random evolutions. J. Funct. Anal. 12, 55–67 (1973)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Mogulskii, A.A.: Large deviation for processes with independent increments. Ann.Prob. 21, 202–215 (1993)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Papanicolaou, G.C., Stroock, D., Varadhan, S.R.S.: Martingale approach to some limit theorems. Duke Univ. Math. Ser. 21, 202–215 (1977)Google Scholar
  14. 14.
    Pavliotis, G.A., Stuart, A.M.: Multiscale Methods: Averaging and Homogenization. Springer Science+Business Media, New York, LLC (2008)Google Scholar
  15. 15.
    Skorokhod, A.V., Hoppensteadt F.C. and Salehi, H.: Random Perturbation Methods with Applications in Science and Engineering. Springer, New York (2002)CrossRefMATHGoogle Scholar
  16. 16.
    Wentzell, A.D.: Rough limit theorems on large deviations for Markov stochastic processes, I, II, III. Theory Probab. Appl. 21, 227–242 (1976), 24, 675–672 (1979), 27, 215–234 (1982)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Institute of Mathematics NASUKyivUkraine

Personalised recommendations